Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 3, 2021, 4:32 PM EDT for Haralson County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 3, 2021, 5:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Haralson County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288
WWUS82 KFFC 032032
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT Thu Jun 3 2021
GAZ041-042-032100-
Haralson GA-Carroll GA-
432 PM EDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND NORTHERN
CARROLL COUNTIES UNTIL 500 PM EDT...
At 430 PM EDT...a strong thunderstorm was centered near Bremen, or
near Buchanan. Another strong storm was moving into southwest
Haralson and northwest Carroll counties. Both storms were moving
east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and very heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Villa Rica, Bremen, Temple, Tallapoosa, Mount Zion, Waco, Bowdon
Junction and Abilene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8504 3381 8503 3380 8497 3375 8492
3365 8497 3365 8516 3362 8522 3362 8533
3374 8536
TIME...MOT...LOC 2030Z 256DEG 20KT 3371 8516
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:54 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 3, 3:54 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 354 PM EDT Thu Jun 3 2021 .SHORT TERM /Tonight through Friday Night/... A line of showers and thunderstorms continues to push south and east across the state. Right now it is moving into the NW ATL suburbs and is expected to continue moving into Central GA through Friday. This line of storms is associated with a weak cold front that will slowly progress through north Georgia today as the upper trough pushes eastward across the Mid Mississippi Valley. Currently SPC has all of North and Central GA under a Marginal risk of severe which appears to be still good as we have see some strong and possible severe storms already this afternoon. Instabilities are struggling to increases ahead of this system with MUCapes mainly in the 1000-1500 J/Kg range and bulk shear in the 30-40 kt range across the state. One thing to keep an eye on is, with southerly flow over the area Gulf moisture is increasing. This combined with daytime heating we will see another area of higher convective coverage focused across eastern/southeastern portions of the CWA this afternoon/evening and into Friday. The biggest threat with these storms still looks like damaging winds, periods of heavy rain, and frequent lightning. By Friday, the weakening surface front will have continued its slow southeastward progression, stalling somewhere across central portions of the state. Thus, drier conditions can be expected across north Georgia with lingering chances for isolated to scattered afternoon convection focused across central and south Georgia Friday. Temperatures will be mainly in the 80s to lower 90s friday with low temps tonight and friday night mainly in the 60s. 01 .LONG TERM /Saturday through Thursday/... Saturday begins the transition to a more soupy summertime pattern as the upper level trough and front impacting the region today pulls away from the area. Per model consensus, a mean layer RH gradient will be setup east-west generally along I20 as a result of the front not pushing all the way through the region. This will result in summertime chance pops south of I20 and little or no chance pops north of I20 on Saturday. The overall pattern changes as a cut off upper level low develops over TX Saturday and lingers across that region through the week. Moisture on the dirty side of that low, our side, will be on the increase as south and southwest winds setup across the gulf states. The end result will be PWAT values surging to near and above 2" for much of the region the remainder of the long term. Model guidance is very bullish on diurnal convection area wide beginning Sunday lasting through Wednesday as the pattern stagnates across the south in a tropical atmosphere. While weak disturbances rotating north out of the GOM ahead of that cut off low are possible during the extended period, which would enhance/reduce rain chances on any of the days, its too difficult to predict them at this stage of the forecast. Regardless...next week looks to be much more unsettled than the prior few weeks. 30 && .AVIATION... 18Z Update... A line of showers and thunderstorms will move through the TAF sites over the next 6-8 hours. ATL area and CSG TAF sites will be affected over the next 4 hours with AHN/MCN seeing storms closer to sunset. Winds will stay mainly out of the W with some variation to the SW and NW. Wind speeds will stay mainly 10kt or less but will see some gust 20-25kt in and around any stronger storms. VSBYs expected to stay mainly VFR with some MVFR VSBYs with the afternoon storms and some patchy fog early Fri morning. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 86 64 89 / 40 10 5 20 Atlanta 66 85 66 88 / 40 20 5 20 Blairsville 59 80 57 83 / 60 10 5 10 Cartersville 63 85 61 88 / 50 10 5 10 Columbus 68 86 68 90 / 30 30 20 30 Gainesville 65 84 64 87 / 40 10 5 10 Macon 67 88 67 92 / 30 30 20 40 Rome 63 86 62 90 / 50 10 5 10 Peachtree City 65 84 64 89 / 40 20 10 20 Vidalia 70 89 70 90 / 40 50 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....30 AVIATION...01
Hazardous weather outlook, Jun 3, 5:29 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 529 AM EDT Thu Jun 3 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 529 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected to enter north Georgia ahead of an approaching cold front this morning, then spread across the majority of the area by this afternoon. A few storms today may become strong to severe, with damaging wind gusts and hail up to one inch being the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms will be likely from Friday through Wednesday. Storms will be mainly located in central Georgia on Friday and Saturday, then across the area Sunday through Wednesday. An isolated strong to severe storm cannot be ruled out on any of these days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 3, 1:19 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 PM EDT Thu Jun 3 2021
GAZ002>004-031800-
Whitfield GA-Catoosa GA-Walker GA-
119 PM EDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITFIELD...CATOOSA AND
WALKER COUNTIES UNTIL 200 PM EDT...
At 119 PM EDT...a strong thunderstorm was near Cooper Heights, or
near Lafayette...moving east at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Ringgold, Tunnel Hill, Mill Creek, Beaumont, Noble, Wood
Station, Rocky Face, Blue Spring, Cooper Heights and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3471 8540 3480 8542 3494 8508 3473 8490
TIME...MOT...LOC 1719Z 255DEG 22KT 3476 8535
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 3, 1:44 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
144 PM EDT Thu Jun 3 2021
GAZ041-031830-
Haralson GA-
144 PM EDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR HARALSON COUNTY UNTIL 230 PM
EDT...
At 144 PM EDT...a strong thunderstorm was near Oak Level, or 11 miles
southeast of Piedmont...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Buchanan, Bremen, Tallapoosa, Waco and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3391 8515 3390 8513 3370 8508 3370 8510
3369 8535 3387 8538
TIME...MOT...LOC 1744Z 254DEG 24KT 3381 8547
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 3, 2:12 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
212 PM EDT Thu Jun 3 2021
GAZ004-005-031845-
Whitfield GA-Murray GA-
212 PM EDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHEASTERN MURRAY COUNTIES UNTIL 245 PM EDT...
At 212 PM EDT...a line of strong thunderstorms was along a line
extending from Tennga to near Varnell to Tunnel Hill...and moving
northeast at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dalton, Varnell, Tunnel Hill, Crandall, Tennga, Beaverdale,
Dawnville, Sumac, Cisco and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8462 3490 8462 3479 8490 3483 8506
3486 8506 3487 8502 3488 8501 3489 8501
3489 8502 3491 8499 3499 8476
TIME...MOT...LOC 1812Z 245DEG 24KT 3498 8472 3488 8493 3484 8505
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 3, 2:46 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
246 PM EDT Thu Jun 3 2021
GAZ005-006-031915-
Murray GA-Fannin GA-
246 PM EDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHWESTERN FANNIN COUNTIES UNTIL 315 PM EDT...
At 245 PM EDT...a strong thunderstorm was centered near Cisco, or 11
miles northeast of Chatsworth...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cisco, Conasauga Lake, Higdon, Colwell, Cohutta Wilderness and Jones
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8441 3487 8439 3485 8459 3485 8462
3484 8474 3496 8474 3499 8467
TIME...MOT...LOC 1845Z 252DEG 23KT 3491 8468
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 3, 3:56 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT Thu Jun 3 2021
GAZ041-042-032030-
Haralson GA-Carroll GA-
356 PM EDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND WESTERN
CARROLL COUNTIES UNTIL 430 PM EDT...
At 355 PM EDT...a strong thunderstorm was centered near the I 20
Alabama Welcome Center, or 4 miles southwest of Tallapoosa...moving
east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Buchanan, Bremen, Tallapoosa, Mount Zion, Waco, John Tanner State
Park and Bowdon Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3382 8514 3371 8508 3359 8515 3360 8533
3375 8536
TIME...MOT...LOC 1955Z 260DEG 19KT 3368 8537
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 3, 4:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT Thu Jun 3 2021
GAZ041-042-032100-
Haralson GA-Carroll GA-
432 PM EDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND NORTHERN
CARROLL COUNTIES UNTIL 500 PM EDT...
At 430 PM EDT...a strong thunderstorm was centered near Bremen, or
near Buchanan. Another strong storm was moving into southwest
Haralson and northwest Carroll counties. Both storms were moving
east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and very heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Villa Rica, Bremen, Temple, Tallapoosa, Mount Zion, Waco, Bowdon
Junction and Abilene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8504 3381 8503 3380 8497 3375 8492
3365 8497 3365 8516 3362 8522 3362 8533
3374 8536
TIME...MOT...LOC 2030Z 256DEG 20KT 3371 8516
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:41 AM EDT | Special Weather Statement | FFC | Dade | 34 min |
| Jun 3, 1:19 PM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 41 min |
| Jun 3, 1:39 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 51 min |
| Jun 3, 1:44 PM EDT | Special Weather Statement | FFC | Haralson | 46 min |
| Jun 3, 2:12 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| Jun 3, 2:46 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| Jun 3, 3:56 PM EDT | Special Weather Statement | FFC | Haralson | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.